MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406948
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, an air embolism occurred resulting in cardiac arrest which required emergency treatment to stabilize the patient.The introducer was inserted into the left atrium using the guidewire included with the septal puncture needle.When the guidewire for cryo was inserted into the sheath to replace the sheath, the patient's blood pressure dropped.Up to this point, the devices inserted into the left atrium were the sheath and the guidewire of a cryo catheter.Fluoroscopy confirmed a large amount of air in the left ventricle.Atrioventricular block occurred, followed by bradycardia and cardiac arrest.The procedure was stopped and emergency treatment was performed.The patient is stable and under observation in the icu.The sheath was used according to the ifu.The physician believes that the air entrainment may have been caused by performing the device exchange while the left atrial pressure was low.There were no reported performance issues with the introducer.
 
Event or Problem Description
This report includes an updated event description.During an atrial fibrillation procedure, an air embolism occurred resulting in cardiac arrest which required intubation and cpr to stabilize the patient.The introducer was inserted into the right atrium using the guidewire included with the introducer, then a septal puncture was performed, and it was positioned into the left atrium using the guidewire included with the introducer.The sheath was replaced with a non-abbott guidewire and sheath (medtronic) for cryo.When the guidewire was inserted into the sheath, the patient's blood pressure dropped.Up to this point, the devices inserted into the left atrium were the reported introducer and the guidewire of a sheath introducer for cryo.Fluoroscopy confirmed a large amount of air in the left ventricle.Atrioventricular block occurred, followed by bradycardia and cardiac arrest.Emergency treatment was performed.The patient stabilized and was placed under observation in the icu.The sheath was used according to the ifu.The physician believes that the air entrainment may have been caused by performing the device exchange while the left atrial pressure was low.A total of three device exchanges were performed.The patient has been discharged and is being followed up with monthly outpatient visits.At present, no higher brain dysfunction or other sequelae have been observed.There were no reported performance issues with the introducer.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h2.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One 8f fast-cath introducer sheath and dilator were received for evaluation.Functional testing determined a leak was noted in the hemostasis valve.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing was noted in the seal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak remains unknown.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21093701
Report Number3005334138-2025-00012
Device Sequence Number21026610
Product Code DYB
UDI-Device Identifier05414734203531
UDI-Public(01)05414734203531(10)8974977(17)260331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number406948
Device Catalogue Number406948
Device Lot Number8974977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/08/2025
02/26/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/28/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown